MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH BERLIN FACILITY ELECTROSURGICAL GENERATOR "CELON ELITE ESG-200", E-TYPE; HF-GENERATORS

OLYMPUS WINTER & IBE GMBH BERLIN FACILITY ELECTROSURGICAL GENERATOR "CELON ELITE ESG-200", E-TYPE; HF-GENERATORS
Model Number WA90001A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the patient¿s outcome and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during a therapeutic turbinectomy procedure at an unknown date the esg-200 hf generator issued message e0689 (instrument wearout note: the instrument is about to reach its maximum usage time.Replace the instrument if possible).The olympus bipolar applicator "celonprobreath" (wb990007), which was used during the procedure is not marketed in the us.The intended procedure was completed using the same set of equipment.During a post-operative examination a few days later, scabs were observed in the patient.Since the scabs have become infected, the patient is being treated with antibiotics.No further information was provided.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the customer¿s reported failure was confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been less than 1 year since the subject device was manufactured.Based on the results of the investigation, error e0689 is displayed when the number of permitted activations of the bipolar instrument will be reached soon.Possible causes for error e0689 are: 1.The number of permitted activations of the bipolar instrument will soon be exceeded.2.The rfid chip in the instrument is defective (which can be caused by gamma rays during sterilization).In addition, error e0690 is displayed when the number of permitted activations of the bipolar instrument is exceeded.Possible causes for error e0690 are: 1.The number of permitted activations of the bipolar instrument has exceeded.2.The rfid chip in the instrument is defective (which can be caused by gamma rays during sterilization).Both errors e0689 and e0690 are warnings for the user to change the instrument soon.Neither a technical defect nor a user error caused these error messages.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿a suitable replacement device must be provided during an application.¿ this supplemental report includes new information received from the customer that was not previously reported.The information has been added to e1.A correction has been made to a1 and g2 to provide information that was inadvertently not included on the initial medwatch.New information has been added to d8, d9 and d10.Also, an update has been made to h3.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being submitted to correct the legal manufacturer¿s contact information and facility registration number.The facility registration number is (b)(4).

Brand Name
ELECTROSURGICAL GENERATOR "CELON ELITE ESG-200", E-TYPE
Common Device Name
HF-GENERATORS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH BERLIN FACILITY
rheinstrasse 8
teltow, brandenburg 14513
GM  14513
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH BERLIN FACILITY
rheinstrasse 8
teltow, brandenburg 14513
GM   14513
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key15823952
Report Number9610773-2022-00546
Device Sequence Number12263158
Product Code GEI
UDI-Device Identifier04042761082952
UDI-Public04042761082952
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K160639
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWA90001A
Device Catalogue NumberWA90001A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2022
Supplement Date Received by Manufacturer12/14/2022
06/21/2024
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date04/11/2023
06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS APPLICATOR "CELONPROBREATH" (WB990007).; WA00014A.; WA22367A.; WA22557C.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown